CSN Login
Members Online: 6

You are here

chemo burnout

henhill's picture
henhill
Posts: 123
Joined: Aug 2016

Up until lately I have tolerated my therapy quite well, but things have been going south.  I now have a blood clot and all that goes with that, and I am suddenly tired all the time and nauseous.  I am not sure what to do, whether to ask about different treatments or ask for things that will alleviate symptoms.  Anyone got experience with this?  Doc says there are lots of medications.

evolo58
Posts: 293
Joined: Dec 2017

If I recall, another lady here had an issue with a blood clot. She did manage to find something. Perhaps she can swing around here soon.

EDIT ... It was Linda Faye: https://csn.cancer.org/node/313481

EZLiving66's picture
EZLiving66
Posts: 1363
Joined: Oct 2015

The CheeseQueen also had blood clots. I'm sorry to hear about all your chem problems.  I made it through three chemos.  I truly believe a fourth one would have killed me.  

Love, 

Eldri 

ckdgedmom's picture
ckdgedmom
Posts: 166
Joined: Oct 2017

I never had blood clots but I did have nausea and was tired all the time...I lived for my afternoon naps...

Compozine and Zofran helped me with the nausea...

takingcontrol58
Posts: 244
Joined: Jan 2016

Henhill,
You might want to talk to your doctor about taking a daily aspirin.  I take two low dose aspirins
every day to prevent cancer.  It reduces your change of cancer by about 25%.

Research has shown that a daily aspirin reduces your chance of a blood clot by 42%.  Patients
who can't tolerate the anticoagulant drugs can usually take aspirin. But you should speak
with your doctor. The anticoagulant drugs are much stronger than aspirin, but many people
have issues with them, (Warfarin, Xarelto) so perhaps you can looki into trying aspirin first.
And some of the anticoagulant drugs can cause fatal bleeding. (I'm listening to a Xarelto
commercial as I write this). Plus I believe you have to get your blood tested frequently
if you are on these drugs.

Aspirin keeps the blood platelets from sticking, so they don't form a clot.  Aspirin also
keeps cancer cells from sticking together and inhibits the COX2 enzyme, which causes
inflammation.  Cancer is an inflammatory condition.

Takingcontrol58

Donna Faye's picture
Donna Faye
Posts: 267
Joined: Jan 2017

I got through surgery, chemo, and radiation and then they found blood clots in lungs and legs!! Biggest downer I had faced all year!! Gave myself 398 shots of Lovenox ( 2/day) in tummy for 6 months! I made it and now am getting my life going great guns blazing!  So, hang in there and if meds help, take them, but exercise will also pick you up. I go 3 times a week to senior exercise for an hour and meet lots of folks getting their mojo back.  And, as an aside, I'll be 78 in April!!! 

CheeseQueen57's picture
CheeseQueen57
Posts: 820
Joined: Feb 2016

I actually had a stroke caused by a blood clot. Having cancer alone just makes us clotty. After the stroke I was diagnosed with afib which I don’t think I had before this ordeal. So now I’m on lifelong Eliquis. 

henhill's picture
henhill
Posts: 123
Joined: Aug 2016

I didn't realize how many of us have had this. Thanks for the responses.  I was taking the aspirin for two years now, Taking Control, and I still work full time, so I was trying prevention methods and staying active.  My leg had been swollen a few times, but both times when I got a terrible cold (this last one lasted 2 months) the leg went nuts.  This time it kept getting worse and became so tight it felt like a tree trunk.  When I started PT it measured 40% greater than the other leg and was very painful.  I am on the heparin shot 2x a day like you, Donna, and my doc says not to take the pills at all, not great for cancer patients.  Leg is still swollen after 2 weeks, and the pain has nearly disappeared,thank God, but, mobility and flexibility are still dismal, even in the good leg, and I am worried about that.  Glad, though, that we caught this before a heart attack like you, Cheese, I hope you recovered completely.  I really want to continue to work, and am motivated to do so.l  

So... right now I am running from Ma to Rhode Island 3x week; 2 for Pt.and 1 for dr and chemo of taxol and avastin.  I am also working and tired sick and discouraged. I feel like you do, Eldri, this time has been a lot harder in every way.  

Makes me glad that you are getting your mojo back Donna.  I hope I can be there once again.  Love it when my body is fooled day 1 and 2 after chemo into the roid wonder woman stage, but it is always followed up by the slump,  lately.  Thanks support ladies.

 

takingcontrol58
Posts: 244
Joined: Jan 2016

Henhill,
I forgot that you were getting Avastin when I responded previously.

Blood clots (arterial thromboemolic events) are a well known side effect of Avastin, and I read
the risk is higher when you get Avastin with chemo.

Extreme fatigue and pain or swelling in your arm or leg, swelling of the lower legs,
mouth sores and nasal congestion are just some of the  side effects of Avastin. 
There are many more side effects to the drug. You can find all the info at www.drugs.com-
look up the professional and advanced sections - see the cardiovascular part.

Perhaps you should speak with your oncologist about stopping the Avastin. Perhaps it is the Avastin
that has been causing all your issues. Avastin was pulled off the market in 2010 since it was determined
it provided more risk than benefit for breast cancer patients.  I don't know why it is still being used for other
cancers.

Besides metformin, curcurmin and black cumin seed oil  also target angiogenesis, which is what Avastin targets, the
creation of new blood vessels that cause metastasis.  I use all three. 

You might want to consider other options that dont' have such serious side effects.

Best of luck.

Takingcontrol58

 

 

 

 

 

 

 

 

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2611
Joined: Mar 2013

I am sorry to hear about the extra crap yoou are going through, henhill.

Hugs dear one.

Soup52's picture
Soup52
Posts: 902
Joined: Jan 2016

I had a pulmonary embolism 10 years ago a week after donating a kidney to my daughter . After shots I was on meds for about 6 months. I’ve had no more problems since, but I always reminded the docs that I had a blood clot before. At the end of the month I have a knee replacement planned. Blood clots will be one of my primary concerns.

Subscribe to Comments for "chemo burnout"